Alert archive / Colorado / River Flood Warnings in 2013

River Flood Warning 4, NWS Pueblo, CO

August 22, 2013El Paso County, Colorado

NWS Pueblo, CO issued this river flood warning at Aug 22, 2013, 9:41 PM MDT for El Paso County, Colorado. It took effect at Aug 22, 2013, 10:59 PM MDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Aug 22, 2013, 9:41 PM MDT (03:41 UTC)
In effect from
Aug 22, 2013, 10:59 PM MDT
Expired
Aug 23, 2013, 6:44 AM MDT
In force
8 hr
Issued by
NWS Pueblo, CO
Flood severity
Minor

County El Paso County, CO

The radar

The Pueblo radar (KPUX), 51 km from the middle of the area, began a volume at 03:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Fountain Creek at Colorado Springs (FNEC2).

Action stage
9.5 ft
Minor stage
11.5 ft
Moderate stage
16 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07105500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

439 
WGUS45 KPUB 230341
FLWPUB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
941 PM MDT THU AUG 22 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FLOOD WARNING 
FOR THE FOLLOWING RIVERS IN COLORADO... 

  FOUNTAIN CREEK AT COLORADO SPRINGS AFFECTING EL PASO COUNTY.

.HEAVY RAIN CONTINUES OVER THE FOUNTAIN CREEK BASIN WITH RAINFALL
ESTIMATES OF 2 TO 3 INCHES OR MORE OCCURRING FROM WOODLAND PARK
SOUTHWARD ALONG FOUNTAIN CREEK THROUGH EL PASO COUNTY INTO
PUEBLO COUNTY.  THIS AMOUNT OF RAIN WILL ALLOW FOR A FLASH FLOOD
WAVE...CURRENTLY MOVING THROUGH MANITOU SPRINGS...TO CONTINUE TO MOVE
SOUTHWARD ALONG FOUNTAIN CREEK...THROUGH COLORADO SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS.  DURING A FLOOD...
SATURATED BANKS CAN EASILY BREAK OFF AND FALL INTO POTENTIALLY 
DEADLY...FAST FLOWING FLOOD WATER.  

STAY TUNED TO YOUR NATIONAL WEATHER SERVICE IN PUEBLO FOR THE LATEST 
INFORMATION.  FOR THE LATEST HYDROLOGIC FORECASTS AND WARNINGS...
VISIT THE NATIONAL WEATHER SERVICE IN PUEBLO AT WEATHER.GOV/PUEBLO.  
YOU CAN LINK DIRECTLY TO THE HYDROLOGY PAGE BY CLICKING ON RIVERS AND
LAKES UNDER THE HYDROLOGY SECTION OF THE LEFT HAND MENU BAR.

&&

COC041-231541-
/O.NEW.KPUB.FL.W.0004.130823T0459Z-130823T2042Z/
/FNEC2.1.ER.130823T0459Z.130823T0600Z.130823T0842Z.UU/
941 PM MDT THU AUG 22 2013

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A 

* FLOOD WARNING FOR 
  THE FOUNTAIN CREEK AT COLORADO SPRINGS.
* UNTIL FRIDAY AFTERNOON.
* AT  8:45 PM THURSDAY THE STAGE WAS 1.7 FEET. 
* FLOOD STAGE IS 8.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS EVENING AND CONTINUE
  TO RISE TO NEAR 10.8 FEET BY AFTER MIDNIGHT TONIGHT. THE RIVER WILL
  FALL BELOW FLOOD STAGE BY LATE TONIGHT.
* IMPACT...AT 10.5 FEET...WATER FLOWS OVER THE FRONT RANGE TRAIL NEAR
  JANITELL ROAD AND FLOODING INTO LOW LYING AREAS ALONG THE CREEK
  OCCURS.

$$

COC041-231541-
/O.ROU.KPUB.HY.S.0000.000000T0000Z-000000T0000Z/
/FHAC2.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
941 PM MDT THU AUG 22 2013

FORECAST INFORMATION FOR
  FOUNTAIN CREEK NEAR FOUNTAIN.
* AT  9:00 PM THURSDAY THE STAGE WAS 3.1 FEET. 
* FLOOD STAGE IS 8.0 FEET. 
* NO FLOODING IS CURRENTLY FORECAST.
* FORECAST...THE RIVER WILL RISE TO NEAR 7.9 FEET AFTER MIDNIGHT 
  TONIGHT.
* IMPACT...AT 7.0 FEET...MINOR OVERBANK FLOW SPILLS INTO LOW LYING 
  AGRICULTURAL AREAS.

$$

COC101-231541-
/O.ROU.KPUB.HY.S.0000.000000T0000Z-000000T0000Z/
/PNNC2.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
941 PM MDT THU AUG 22 2013

FORECAST INFORMATION FOR
  FOUNTAIN CREEK NEAR PINON.
* AT  9:15 PM THURSDAY THE STAGE WAS 1.8 FEET. 
* FLOOD STAGE IS 7.0 FEET. 
* NO FLOODING IS CURRENTLY FORECAST.
* FORECAST...THE RIVER WILL RISE TO NEAR 6.0 FEET EARLY TOMORROW 
  AFTERNOON.
* IMPACT...AT 6.0 FEET...LOWLAND AGRICULTURAL FLOODING OCCURS SOUTH 
  OF PINON. THE RIVER IS BANKFULL.

$$

COC101-231541-
/O.ROU.KPUB.HY.S.0000.000000T0000Z-000000T0000Z/
/FCHC2.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
941 PM MDT THU AUG 22 2013

FORECAST INFORMATION FOR
  FOUNTAIN CREEK AT PUEBLO.
* AT  9:15 PM THURSDAY THE STAGE WAS 2.9 FEET. 
* FLOOD STAGE IS 10.0 FEET. 
* NO FLOODING IS CURRENTLY FORECAST.


$$
2 follow-up statements
883 
WGUS85 KPUB 230746
FLSPUB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PUEBLO CO
146 AM MDT FRI AUG 23 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
COLORADO...
 
  FOUNTAIN CREEK AT COLORADO SPRINGS AFFECTING EL PASO COUNTY. 

.HEAVY RAIN EARLIER THIS EVENING OVER TELLER AND EL PASO COUNTIES
HAS CAUSED EXCESSIVE RUNOFF AND WILL SEND HIGH WATER DOWN FOUNTAIN
CREEK.  FOUNTAIN CREEK AT COLORADO SPRINGS IS EXPECTED TO REACH
THE LOWER END OF FLOOD STAGE...WHILE POINTS DOWN STREAM ARE NOT 
CURRENTLY EXPECTED TO REACH FLOOD STAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS.  DURING A FLOOD...
SATURATED BANKS CAN EASILY BREAK OFF AND FALL INTO POTENTIALLY 
DEADLY...FAST FLOWING FLOOD WATER.  

STAY TUNED TO YOUR NATIONAL WEATHER SERVICE IN PUEBLO FOR THE LATEST 
INFORMATION.  FOR THE LATEST HYDROLOGIC FORECASTS AND WARNINGS...
VISIT THE NATIONAL WEATHER SERVICE IN PUEBLO AT WEATHER.GOV/PUEBLO.  
YOU CAN LINK DIRECTLY TO THE HYDROLOGY PAGE BY CLICKING ON RIVERS AND
LAKES UNDER THE HYDROLOGY SECTION OF THE LEFT HAND MENU BAR.

&&

COC041-231946-
/O.EXT.KPUB.FL.W.0004.000000T0000Z-130823T2042Z/
/FNEC2.1.ER.130823T1200Z.130823T1200Z.130823T1200Z.UU/
146 AM MDT FRI AUG 23 2013

THE FLOOD WARNING CONTINUES FOR
  THE FOUNTAIN CREEK AT COLORADO SPRINGS.
* UNTIL THIS AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  1:30 AM FRIDAY THE STAGE WAS 5.9 FEET. 
* FLOOD STAGE IS 8.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE 
  EARLY THIS MORNING.
* IMPACT...AT 8.0 FEET...MINOR FLOODING OF LOWLANDS ALONG THE CREEK 
  OCCURS.

$$

COC041-231946-
/O.ROU.KPUB.HY.S.0000.000000T0000Z-000000T0000Z/
/FHAC2.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
146 AM MDT FRI AUG 23 2013

FORECAST INFORMATION FOR
  FOUNTAIN CREEK NEAR FOUNTAIN.
* AT  1:00 AM FRIDAY THE STAGE WAS 6.6 FEET. 
* FLOOD STAGE IS 8.0 FEET. 
* FORECAST...THE RIVER WILL RISE TO NEAR 7.0 FEET EARLY THIS MORNING.
* IMPACT...AT 7.0 FEET...MINOR OVERBANK FLOW SPILLS INTO LOW LYING 
  AGRICULTURAL AREAS.

$$

COC101-231946-
/O.ROU.KPUB.HY.S.0000.000000T0000Z-000000T0000Z/
/PNNC2.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
146 AM MDT FRI AUG 23 2013

FORECAST INFORMATION FOR
  FOUNTAIN CREEK NEAR PINON.
* AT  1:15 AM FRIDAY THE STAGE WAS 3.1 FEET. 
* FLOOD STAGE IS 7.0 FEET. 
* FORECAST...THE RIVER WILL RISE TO NEAR 6.0 FEET LATER THIS
  MORNING.
* IMPACT...AT 6.0 FEET...LOWLAND AGRICULTURAL FLOODING OCCURS SOUTH 
  OF PINON. THE RIVER IS BANKFULL.

$$

COC101-231946-
/O.ROU.KPUB.HY.S.0000.000000T0000Z-000000T0000Z/
/FCHC2.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
146 AM MDT FRI AUG 23 2013

FORECAST INFORMATION FOR
  FOUNTAIN CREEK AT PUEBLO.
* AT  1:15 AM FRIDAY THE STAGE WAS 3.9 FEET. 
* FLOOD STAGE IS 10.0 FEET. 
* NO FLOODING IS CURRENTLY FORECAST.

$$
382 
WGUS85 KPUB 231244
FLSPUB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PUEBLO CO
644 AM MDT FRI AUG 23 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
COLORADO...
 
  FOUNTAIN CREEK AT COLORADO SPRINGS AFFECTING EL PASO COUNTY.

.FOUNTAIN CREEK HAS CRESTED AT MOST LOCATIONS IN EL PASO COUNTY...
AND WILL CONTINUE TO FALL THROUGH THE DAY. THE CREEK WILL CONTINUE 
TO RISE AT LOCATIONS IN PUEBLO COUNTY THROUGH EARLY AFTERNOON...THOUGH
NO FLOODING IS FORECAST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS.  DURING A FLOOD...
SATURATED BANKS CAN EASILY BREAK OFF AND FALL INTO POTENTIALLY 
DEADLY...FAST FLOWING FLOOD WATER.  

STAY TUNED TO YOUR NATIONAL WEATHER SERVICE IN PUEBLO FOR THE LATEST 
INFORMATION.  FOR THE LATEST HYDROLOGIC FORECASTS AND WARNINGS...
VISIT THE NATIONAL WEATHER SERVICE IN PUEBLO AT WEATHER.GOV/PUEBLO.  
YOU CAN LINK DIRECTLY TO THE HYDROLOGY PAGE BY CLICKING ON RIVERS AND
LAKES UNDER THE HYDROLOGY SECTION OF THE LEFT HAND MENU BAR.

&&

COC041-231314-
/O.CAN.KPUB.FL.W.0004.000000T0000Z-130823T2042Z/
/FNEC2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
644 AM MDT FRI AUG 23 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE FOUNTAIN CREEK AT COLORADO SPRINGS.
* AT  6:16 AM FRIDAY THE STAGE WAS 4.5 FEET. 
* FLOOD STAGE IS 8.0 FEET. 
* FORECAST...THE CREEK HAS CRESTED AND WILL CONTINUE TO FALL 
  SLOWLY DURING THE DAY. 


$$

COC041-240044-
/O.ROU.KPUB.HY.S.0000.000000T0000Z-000000T0000Z/
/FHAC2.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
644 AM MDT FRI AUG 23 2013

FORECAST INFORMATION FOR
  FOUNTAIN CREEK NEAR FOUNTAIN.
* AT  6:00 AM FRIDAY THE STAGE WAS 5.5 FEET. 
* FLOOD STAGE IS 8.0 FEET. 
* FORECAST...THE CREEK WILL CONTINUE TO FALL SLOWLY DURING THE DAY. 


$$

COC101-240044-
/O.ROU.KPUB.HY.S.0000.000000T0000Z-000000T0000Z/
/PNNC2.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
644 AM MDT FRI AUG 23 2013

FORECAST INFORMATION FOR
  FOUNTAIN CREEK NEAR PINON.
* AT  6:15 AM FRIDAY THE STAGE WAS 5.5 FEET. 
* FLOOD STAGE IS 7.0 FEET. 
* FORECAST...THE CREEK WILL RISE TO NEAR 6.0 FEET EARLY THIS 
  AFTERNOON.
* IMPACT...AT 6.0 FEET...LOWLAND AGRICULTURAL FLOODING OCCURS SOUTH 
  OF PINON. THE CREEK IS BANKFULL.

$$

COC101-240044-
/O.ROU.KPUB.HY.S.0000.000000T0000Z-000000T0000Z/
/FCHC2.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
644 AM MDT FRI AUG 23 2013

FORECAST INFORMATION FOR
  FOUNTAIN CREEK AT PUEBLO.
* AT  6:15 AM FRIDAY THE STAGE WAS 5.0 FEET. 
* FLOOD STAGE IS 10.0 FEET. 
* NO FLOODING IS CURRENTLY FORECAST. 

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this river flood warning went out at Aug 22, 9:35 PM MDT, 6 minutes earlier.

Area forecast discussion, Aug 22, 9:35 PM MDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
935 PM MDT THU AUG 22 2013

.UPDATE...
ISSUED AT 935 PM MDT THU AUG 22 2013

UPDATED TO EXTEND FLASH FLOOD WATCH THROUGH MIDNIGHT ALONG WITH
CURRENT RADAR TRENDS.

&&

UPDATE ISSUED AT 743 PM MDT THU AUG 22 2013

UPDATED TO EXTEND FLASH FLOOD WATCH THROUGH 10 PM MDT.

&&

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 345 PM MDT THU AUG 22 2013

...HEAVY RAINERS THIS EVENING...

FLASH FLOOD WATCH WILL CONTINUE FOR THE WALDO AND BLACK FOREST BURN
SCARS THROUGH 8 PM.  OTHER BURN SCARS IN THE AREA ARE NOT OFF THE
HOOK EITHER...JUST NOT QUITE AS MUCH CONFIDENCE AS THE WALDO AND
BLACK FOREST SCARS.  PRIMARY DRIVERS FOR FLASH FLOOD THREAT THIS
EVENING ARE PRECIPITABLE WATER AND SLOW STORM MOVEMENT.  TOTAL
BLENDED PRECIPITABLE WATERS HAVE BEEN CREEPING UP THROUGH THE DAY
AND ARE NOW AT 152% OF NORMAL OVER THE WALDO AND BLACK FOREST
SCARS.  A GOOD PORTION OF SOUTHEAST AND SOUTH CENTRAL COLORADO IS
CURRENTLY IN THE 140-150% OF NORMAL RANGE...WITH EXTREMES OF 177%
OVER NORTHWEST CROWLEY COUNTY ON THE HIGH END...AND 100% OVER THE
FAR SOUTHEAST CORNER OF BACA COUNTY ON THE LOW END.  THE OTHER BIG
CONCERN IS THE VERY SLOW STORM MOVEMENTS SO FAR THIS AFTERNOON. A
FEW STORM UPDRAFTS HAVE BEEN GOING UP VERY INTENSELY AND THEN JUST
MEANDERING VERY SLOWLY TO THE NORTHEAST OR MOVING HARDLY AT ALL.
THIS COMBINATION OF HIGH PRECIPITABLE WATER AND SLOW STORM MOVEMENT
IS VERY CONCERNING...ESPECIALLY IF A BURN SCAR IS THE TARGET.
ANOTHER IMPORTANT FACTOR IS THE SURFACE MOISTURE.  DESPITE MODEL
FORECASTS OF SURFACE DEWPOINTS MIXING INTO THE 40S OVER MOST OF THE
I-25 CORRIDOR...THAT HAS NOT REALLY BEEN THE CASE SO FAR.  MOST
AREAS HAVE REMAINED IN THE 50S...WITH JUST A FEW UPPER 40S OVER FAR
NORTHWEST EL PASO COUNTY. SO...IF IT RAINS...IT COULD RAIN
HARD...FOR A LONG TIME...AND WITH VERY LITTLE EVAPORATION.

CURRENTLY...AN INTENSE CLUSTER OF STORMS IS DEVELOPING ALONG AND
JUST NORTH OF THE TELLER AND EL PASO COUNTY LINES.  THIS IS PROBABLY
THE KICK OFF AND THE AREA TO WATCH FOR STORM EVOLUTION OVER THE NEXT
SEVERAL HOURS.  OUTFLOW BOUNDARIES WILL BE COMING SOUTH OUT OF THOSE
STORMS OVER THE NEXT COUPLE HOURS...INITIATING NEW CONVECTION THAT
WILL LIKELY BE EQUALLY AS INTENSE. ANOTHER BIG AREA TO WATCH RIGHT
NOW IS ALONG THE RATON MESA WHERE THE RADAR IS CURRENTLY LIGHTING
UP.  THIS AREA IS LIKELY BEING TRIGGERED BY THE HIGHER TERRAIN DOWN
THERE AS WELL AS A LINE OF WIND CONVERGENCE...WITH LIGHT NORTHEAST
WINDS TO THE NORTH OF THE BOUNDARY...AND SOUTHWEST BREEZES TO THE
SOUTH OF THE BOUNDARY.  PROBABLY BEST POTENTIAL FOR ANY SEVERE
WEATHER THIS AREA...ALTHOUGH PALMER DIVIDE IS NOT OUT OF THE
QUESTION EITHER.  RECENT DATA INDICATES POSSIBLE SHEER VALUES
25-30 KTS ALONG THE DIVIDE.

CONVECTION WILL CONTINUE INTO THE EVENING HOURS...GRADUALLY
DISSIPATING IN MOST CASES BUT WITH SOME NEW CONVECTION FORMING.
THEN...AFTER MIDNIGHT...SHOULD SEE CONVECTION GRADUALLY DISSIPATE
IN ALL AREAS.

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 345 PM MDT THU AUG 22 2013

METEOROLOGICAL CHALLENGES DURING THE LONGER TERM CONTINUE TO BE POPS
AND TEMPERATURES.

RELATIVELY MINOR ADJUSTMENTS FOR LONGER CYCLE AS UPPER RIDGE IS
STILL EXPECTED TO REMAIN CLOSE ENOUGH TO THE FORECAST DISTRICT TO
ALLOW PRIMARY MOISTURE AXIS TO REMAIN NEAR AND WEST OF THE WESTERN
SECTIONS OF THE CWFA DURING THE MAJORITY OF THE LONGER TERM.

UPPER RIDGE OF HIGH PRESSURE LOCATED OVER FAR SOUTHEASTERN  COLORADO
THIS AFTERNOON SHOULD RELOCATE TO EASTERN KANSAS BY 00Z MONDAY AND
THEN OSCILLATE OVER PORTIONS OF KANSAS INTO THURSDAY BEFORE MAKING A
MORE SUBSTANTIAL PUSH EAST FROM LATE NEXT WEEK INTO NEXT
WEEKEND.

MOST FAVORABLE MOISTURE FEED DURING THE LONGER TERM SHOULD BE NOTED
OVER WESTERN PORTIONS OF THE FORECAST DISTRICT AND POINTS WEST
DURING THE LONGER TERM WITH THE PRIMARY DEEPER MOISTURE EMANATING
FROM THE DEEP TROPICS OFF THE WEST COAST OF MEXICO REMAINING
CENTERED OVER ARIZONA...UTAH AND WESTERN COLORADO REGION INTO NEXT
WEEK. WESTERN BURN SCARS SUCH AS THE WEST FORK COMPLEX SHOULD NOTE
THE HIGHEST POTENTIAL OF BURN SCAR FLASH FLOODING DURING THIS
TIME-FRAME. AS ALWAYS...WFO PUEBLO WILL MONITOR CLOSELY.

WELL ABOVE SEASONAL LATE AUGUST MAXIMUM TEMPERATURES(ESPECIALLY
EASTERN SECTIONS) ARE ANTICIPATED THROUGH NEXT THURSDAY. FOR
EXAMPLE...MAXIMUM TEMPERATURES REACHING INTO THE 90S SHOULD BE NOTED
OVER THE MAJORITY THE SOUTHEASTERN COLORADO PLAINS FROM SATURDAY
INTO NEXT THURSDAY.  FINALLY...RELATIVELY LOW-GRADE GRADIENT WIND
SHOULD CONTINUE OVER THE MAJORITY OF THE FORECAST DISTRICT THROUGH
NEXT THURSDAY.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING)
ISSUED AT 345 PM MDT THU AUG 22 2013

MAIN CONCERN THIS EVENING IS CONVECTION DEVELOPING OVER THE PALMER
DIVIDE...RATON RIDGE AND OTHER MOUNTAIN AREAS...AND THEN OVER THE
REST OF SOUTH CENTRAL AND SOUTHEAST COLORADO AS THE EVENING
PROGRESSES. WILL SEE SCATTERED THUNDERSTORMS...ALONG WITH LOCALLY
HEAVY RAINFALL WITH THE STRONGER STORMS...AND POSSIBLY SOME SMALL
HAIL. GREATEST RISK OF HEAVY RAINFALL AFFECTING THE TERMINALS WILL
BE AT KCOS IN THE 22-02Z TIME PERIOD. COULD BRIEFLY SEE MVFR OR
EVEN POTENTIALLY A SHORT PERIOD OF IFR WITH HEAVY RAIN...ALONG
WITH WIND GUSTS IN THE 30-40KT RANGE. LW

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL MIDNIGHT MDT TONIGHT FOR COZ081-084-085.

&&

UPDATE...MW
Hazardous weather outlook, Aug 22, 11:57 AM MDT, 9 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1157 AM MDT THU AUG 22 2013

COZ058>089-093>099-231800-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1157 AM MDT THU AUG 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

INCREASED CONCERN IS DEVELOPING OVER THE WALDO AND BLACK FOREST BURN
SCARS FOR TODAY. MORNING MODEL DATA CONTINUES TO INDICATE GOOD POTENTIAL
FOR SHOWERS AND THUNDERSTORMS PRODUCING LOCALLY HEAVY RAIN IN AND
AROUND THE SCARS. LIKELIHOOD OF FLASH FLOODING ON THE SCARS IS
NOW IN THE RANGE OF 50 TO 60 PERCENT BETWEEN ABOUT 1 PM AND 8 PM
MDT TODAY. CONDITIONS ARE RIGHT FOR FLASHING FLOODING TODAY.
ATMOSPHERIC MOISTURE IS UP AND STORM MOVEMENT WILL BE SLOW.  THE
DEVELOPMENT OF FLASH FLOODING...HOWEVER...WILL STILL BE DEPENDENT
ON HOW CONVECTION ACTUALLY DEVELOPS AND TRACKS LATER TODAY.

OTHERWISE... SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE
MOUNTAINS DURING THE EARLY AFTERNOON...THEN SPREAD EAST ACROSS THE
INTERSTATE 25 CORRIDOR AND PLAINS THROUGH THE AFTERNOON INTO THE
EVENING. LOCALLY HEAVY RAIN WILL BE POSSIBLE WITH ANY OF THESE
THUNDERSTORMS...WHICH COULD POSE A FLASH FLOOD THREAT ON ANY OF
THE AREA BURN SCARS. OTHER STORM THREATS WILL BE CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO AROUND 45 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

DAILY AFTERNOON AND EVENING THUNDERSTORMS ARE FORECAST FOR THE
MOUNTAIN AREAS FRIDAY THROUGH WEDNESDAY. LIGHTNING WILL BE THE
MAIN THREAT FROM THUNDERSTORMS. IN ADDITION...SLOW STORM MOVEMENTS
WILL LIKELY LEAD TO LOCALLY HEAVY RAINFALL WHICH COULD LEAD TO
FLASH FLOODING ISSUES ON AREA BURN SCARS...IN PARTICULAR THE WEST
FORK COMPLEX.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE OVER THE EASTERN MOUNTAINS AND INTERSTATE 25 CORRIDOR THIS
AFTERNOON AND EARLY EVENING.

50/50

In the hours before

Local storm report, Aug 22, 7:52 PM MDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
752 PM MDT THU AUG 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0751 PM     HEAVY RAIN       2 NNE SECURITY          38.78N 104.73W
08/22/2013  M1.00 INCH       EL PASO            CO   NWS EMPLOYEE

&&
Local storm report, Aug 22, 7:53 PM MDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
753 PM MDT THU AUG 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     HEAVY RAIN       1 SSW RYE               37.91N 104.94W
08/22/2013  M1.31 INCH       PUEBLO             CO   TRAINED SPOTTER

            STORM TOTAL

&&

MW
Local storm report, Aug 22, 8:03 PM MDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
803 PM MDT THU AUG 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     HEAVY RAIN       4 NE AIR FORCE ACADEMY  39.02N 104.80W
08/22/2013  M4.10 INCH       EL PASO            CO   BROADCAST MEDIA

            70 MINUTE DURATION.

&&

RMG
Local storm report, Aug 22, 8:12 PM MDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
812 PM MDT THU AUG 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0812 PM     HEAVY RAIN       COLORADO SPRINGS        38.83N 104.82W
08/22/2013  M1.77 INCH       EL PASO            CO   ASOS

&&

RMG
Local storm report, Aug 22, 8:48 PM MDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PUEBLO CO
848 PM MDT THU AUG 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0812 PM     HEAVY RAIN       COLORADO SPRINGS        38.83N 104.82W
08/22/2013  M1.77 INCH       EL PASO            CO   ASOS

0751 PM     HEAVY RAIN       2 NNE SECURITY          38.78N 104.73W
08/22/2013  M1.00 INCH       EL PASO            CO   NWS EMPLOYEE

0750 PM     HEAVY RAIN       1 SSW RYE               37.91N 104.94W
08/22/2013  M1.31 INCH       PUEBLO             CO   TRAINED SPOTTER

            STORM TOTAL

0725 PM     HEAVY RAIN       5 NE AIR FORCE ACADEMY  39.03N 104.80W
08/22/2013  M2.83 INCH       EL PASO            CO   TRAINED SPOTTER

            STORM TOTAL.

0721 PM     HEAVY RAIN       3 NNW WOODLAND PARK     39.03N 105.08W
08/22/2013  M2.79 INCH       TELLER             CO   TRAINED SPOTTER

0721 PM     TSTM WND GST     6 ESE FALCON            38.90N 104.51W
08/22/2013  E50.00 MPH       EL PASO            CO   TRAINED SPOTTER

0720 PM     HAIL             7 E COLORADO CITY       37.95N 104.72W
08/22/2013  M0.75 INCH       PUEBLO             CO   TRAINED SPOTTER

0705 PM     HEAVY RAIN       4 NE AIR FORCE ACADEMY  39.02N 104.80W
08/22/2013  M4.10 INCH       EL PASO            CO   BROADCAST MEDIA

            70 MINUTE DURATION.

0702 PM     HEAVY RAIN       5 SE MONUMENT           39.05N 104.81W
08/22/2013  M3.12 INCH       EL PASO            CO   TRAINED SPOTTER

            70 MINUTE DURATION.

0700 PM     HEAVY RAIN       1 NNE WOODLAND PARK     39.01N 105.04W
08/22/2013  M2.80 INCH       TELLER             CO   TRAINED SPOTTER

            LIGHT RAIN STILL FALLING

0700 PM     HEAVY RAIN       5 SSW BLACK FOREST      38.95N 104.74W
08/22/2013  E1.60 INCH       EL PASO            CO   COCORAHS

            1 HOUR DURATION. ROAD FLOODING.

0648 PM     HEAVY RAIN       5 NE AIR FORCE ACADEMY  39.03N 104.80W
08/22/2013  M2.66 INCH       EL PASO            CO   TRAINED SPOTTER

            60 MINUTE DURATION.

0640 PM     HEAVY RAIN       4 ENE AIR FORCE ACADEMY 39.01N 104.79W
08/22/2013  M2.18 INCH       EL PASO            CO   TRAINED SPOTTER

            OVER THE PAST HOUR

0640 PM     HEAVY RAIN       7 NNE COLORADO SPRINGS  38.92N 104.77W
08/22/2013  M0.42 INCH       EL PASO            CO   TRAINED SPOTTER

            15 MINUTE DURATION.

0640 PM     HAIL             4 SSW BLACK FOREST      38.96N 104.72W
08/22/2013  M0.88 INCH       EL PASO            CO   TRAINED SPOTTER

0640 PM     HAIL             5 N COLORADO SPRINGS    38.91N 104.82W
08/22/2013  E0.75 INCH       EL PASO            CO   AMATEUR RADIO

            AT POWERS AND RESEARCH.

0640 PM     HEAVY RAIN       5 SE MONUMENT           39.05N 104.81W
08/22/2013  M2.93 INCH       EL PASO            CO   TRAINED SPOTTER

            45 MINUTE DURATION.

0630 PM     HEAVY RAIN       10 E COTOPAXI           38.37N 105.50W
08/22/2013  M1.02 INCH       FREMONT            CO   COCORAHS

            50 MINUTE DURATION.

0622 PM     HEAVY RAIN       4 ENE AIR FORCE ACADEMY 39.01N 104.79W
08/22/2013  M1.55 INCH       EL PASO            CO   TRAINED SPOTTER

            RAIN FELL IN 35 MINUTES. HAIL UP TO ONE INCH IN DIAMETER.
            URBAN STREET FLOODING.

0620 PM     HEAVY RAIN       5 SE MONUMENT           39.05N 104.81W
08/22/2013  M2.00 INCH       EL PASO            CO   TRAINED SPOTTER

            MEASURED IN 25 MINUTES

0620 PM     HEAVY RAIN       7 ESE TEXAS CREEK       38.37N 105.46W
08/22/2013  M0.50 INCH       FREMONT            CO   TRAINED SPOTTER

            25 MINUTE DURATION.

0608 PM     HAIL             AIR FORCE ACADEMY       38.98N 104.86W
08/22/2013  M1.00 INCH       EL PASO            CO   OTHER FEDERAL

0607 PM     HAIL             5 NE AIR FORCE ACADEMY  39.03N 104.80W
08/22/2013  M1.00 INCH       EL PASO            CO   TRAINED SPOTTER

0607 PM     HEAVY RAIN       5 NE AIR FORCE ACADEMY  39.03N 104.80W
08/22/2013  M0.48 INCH       EL PASO            CO   TRAINED SPOTTER

            20 MINUTE DURATION.

0607 PM     FLASH FLOOD      5 N MONUMENT            39.17N 104.88W
08/22/2013                   DOUGLAS            CO   AMATEUR RADIO

            WATER COVERS ROAD ON HIGHWAY 105 AT RAILROAD UNDERPASS.

0607 PM     HAIL             3 N AIR FORCE ACADEMY   39.02N 104.86W
08/22/2013  M0.75 INCH       EL PASO            CO   AMATEUR RADIO

            NEAR I-25 1/4 MILE SOUTH OF BAPTIST ROAD.

0552 PM     HEAVY RAIN       1 WNW WOODLAND PARK     39.00N 105.06W
08/22/2013  M1.07 INCH       TELLER             CO   TRAINED SPOTTER

            40 MINUTE DURATION.

0552 PM     HAIL             1 SW WOODLAND PARK      38.99N 105.06W
08/22/2013  M0.75 INCH       TELLER             CO   TRAINED SPOTTER

0545 PM     HEAVY RAIN       2 N WOODLAND PARK       39.02N 105.05W
08/22/2013  M1.10 INCH       TELLER             CO   TRAINED SPOTTER

            RAIN FELL IN 30 MINUTES. HAIL UP TO THE SIZE OF DIMES.

0540 PM     HEAVY RAIN       1 NNE WOODLAND PARK     39.01N 105.04W
08/22/2013  M2.00 INCH       TELLER             CO   TRAINED SPOTTER

            IN THE LAST 30 MINUTES

0441 PM     HEAVY RAIN       9 SW SAN LUIS           37.11N 105.54W
08/22/2013  M0.99 INCH       COSTILLA           CO   COCORAHS

            45 MINUTE DURATION.

&&

RMG
Local storm report, Aug 22, 8:58 PM MDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
858 PM MDT THU AUG 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0856 PM     HEAVY RAIN       2 N WOODLAND PARK       39.02N 105.05W
08/22/2013  M0.50 INCH       TELLER             CO   TRAINED SPOTTER

            FELL IN 12 MINUTES...VERY HEAVY RAIN AT THIS TIME

&&

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 6:06 PM MDTSevere Thunderstorm WarningPUBEl Paso39 min
Aug 22, 6:12 PM MDTFlash Flood WarningPUBEl Paso3 hr
Aug 22, 6:12 PM MDTFlash Flood WarningPUBEl Paso3 hr
Aug 22, 6:34 PM MDTSevere Thunderstorm WarningPUBEl Paso41 min
Aug 22, 6:45 PM MDTSevere Thunderstorm WarningPUBEl Paso45 min
Aug 22, 7:00 PM MDTFlash Flood WarningPUBEl Paso3 hr
Aug 22, 7:19 PM MDTAreal Flood AdvisoryPUBHuerfano, Pueblo3 hr
Aug 22, 7:32 PM MDTFlash Flood WarningPUBEl Paso3 hr
Aug 22, 8:08 PM MDTSevere Thunderstorm WarningPUBEl Paso52 min
Aug 22, 8:17 PM MDTAreal Flood AdvisoryPUBPueblo3 hr
Aug 22, 8:31 PM MDTFlash Flood WarningPUBEl Paso3 hr
Aug 22, 8:55 PM MDTFlash Flood WarningPUBEl Paso, Teller3 hr
Aug 22, 8:55 PM MDTSevere Thunderstorm WarningPUBEl Paso50 min
Aug 22, 9:11 PM MDTFlash Flood WarningPUBPueblo3 hr
Aug 22, 9:33 PM MDTAreal Flood AdvisoryPUBFremont3 hr
Aug 22, 9:59 PM MDTFlash Flood WarningPUBEl Paso3 hr
Aug 22, 10:18 PM MDTFlash Flood WarningPUBEl Paso3 hr
Aug 22, 11:27 PM MDTAreal Flood WarningPUBEl Paso, Teller6 hr
Aug 22, 11:54 PM MDTFlash Flood WarningPUBPueblo2 hr
Aug 23, 2:02 PM MDTAreal Flood AdvisoryPUBFremont118 min

Nearby

River Flood Warnings in Colorado, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.